advertisement
Question
Posted by: The worried med student | 2008/01/14

Polycystic ovaries

Hi doc!
I've recently been diagnosed with PCOS, my gynae prescribed Glucophage before we even had my blood results! I took the medication but was constantly nauseous, so I stopped and so did the nausea! He also said that my period would be normal again when I started with the meds but when I did take them I didn't menstruate and now that I stopped I'm menstruating but it's irregular! Any advice? Do I change my gynae? At first I wanted to go to a female gynae but my general practitioner suggsted I go to my current gynae. WHAT DO I DO?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Your periods would not normalise immediately. You should give it a few months.
Nausea is a common side effect with glucophage. It can be lessened if you take it with food. You could also start at a lower dose and build it up. Your doctor has not done anything wrong, so there is no reason to change.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: LL | 2008/01/15

I also have PCOS. I dropped the glucophage because it made me so nausious i couldnt do anything, my doc okayed it. I am on Minerva to regulate my period, without it i wont get my period. Also as Lee said, alow GI diet helps to control the insulin and sugar levels as well.

Reply to LL
Posted by: Lee | 2008/01/14

Hello. Like you I have PCOS. The Glucophage helps to sort your insulin resistance. Yes it will make you very nauseas, but you must stick with it. Start with one tab and take it at night. You need to go on some sort of contraceptive pill ( I was on Ginette) to sort out your periods. A low GI diet also helps to regulate your insulin.

Reply to Lee

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement